Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Melbourne, FL

November 30, 2016

NWS Melbourne, FL issued this small craft advisory at Nov 30, 2016, 4:08 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2016, 4:08 AM EST (09:08 UTC)
Expired
Nov 30, 2016, 10:00 PM EST
In force
18 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

269 
WHUS72 KMLB 300908
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EST WED NOV 30 2016

AMZ572-302100-
/O.NEW.KMLB.SC.Y.0041.161130T0908Z-161130T2100Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
408 AM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS...SOUTH WINDS TO NEAR 20 KNOTS.

* WAVES/SEAS...SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-010300-
/O.NEW.KMLB.SC.Y.0041.161130T0908Z-161201T0300Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
408 AM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* WINDS...SOUTH WINDS NEAR 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 3:55 AM EST, 13 minutes earlier.

Area forecast discussion, Nov 30, 3:55 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 AM EST Wed Nov 30 2016

.DISCUSSION...

Currently...A band of showers along the Brevard county coast will
lift northward through sunrise with some stratus and patchy fog
developing mainly across interior areas. At 3 am temperatures
remained around 70 along the coast and in the 60s for the interior.

Today...Southerly low level flow around the Atlantic ridge and ahead
of an advancing cold front moving toward the panhandle later this
afternoon will keep temperatures well above normal...with highs near
83 along the immediate coast and in the mid 80s for the interior.
Highs are forecast close to record values in Daytona Beach and
Orlando for todays date. Moisture levels will initially be low with
moisture mainly below H8 keeping PWATS around 1.1 to 1.2 inches.
Models indicate moistening from the west by late afternoon with
PWATs increasing to possibly 1.4 to 1.5 inches and moisture depth
increasing to H7 across nrn sections. This should allow for a low
chance for late afternoon showers across mainly nrn/central interior
sections moving twd the east coast into the evening. Enough of the
CAMs including our 6km local WRF and the 4km WRF for SPC point to
this scenario so will include a slight late afternoon rain chance.

Tonight...Prefrontal convection associated with the approaching
front should be weakening and reach the nrn peninsula just north of
the forecast area late. Will include a low evening shower chance
(remnant isolated diurnally driven showers) though across the east
central part of ECFL before any showers move off into the Atlc
overnight. After midnight...level southwest flow and a moist
boundary layer ahead of the front should favor areas of fog and
stratus developing across much of the area. Lows will be in the mid
to upper 60s.

hursday-Friday...The cold front and related concentrated moisture
is forecast to be stretched across the Big Bend area Thursday
morning. The boundary will assume a weakening/slowing identity as it
endeavors to sag through Central Florida during the day and toward
South Florida Friday. For Thursday, general proximity should allow
for scattered showers north and west of I-4 as well as on the lower
Treasure Coast, otherwise isolated showers will simply have to do.
Rain chances will shift south and east down the peninsula overnight
while decreasing. The best chances will again be for the Treasure
Coast Thursday Night and Friday as frontal influences beging to
wane. All the while, surface high pressure transitions east across
the Southland to veer post-frontal northerly winds to a maritime
northeast vector by weeks end. Max temps for Thurday will be in the
M80s south of the front, but from I-4 north the temps will peak in
the U70s/L80s due to increased clouds and scattered shower activity.
Max temps dial-back for Friday in the L70s-U70s north-south.
Overnight lows into Fri morn range from low/mid 50s north to
mid/upper 60s south and then a few degrees cooler Saturday morn.

Saturday-Tuesday...The aforementioned surface high pressure north of
the forecast area will promote continued veering to the local winds
while getting bumped along off the Mid-Atlantic Coast by late
weekend. E/SE winds ensue a moderating trend. By Sunday, temps warm
to near 80 degrees once again even as min temps uniformly find the
60s. By late in the weekend, lowering pressure and gathering
moisture across the northcentral Gulf of Mexico will get some
eastward assistance by an upper trough kicking out of TX. The
tendency will be for a somewhat disturbed pattern over the northeast
Gulf during the early week. There is a measure of uncertainty here
thus the current net yield is for modest rain chances with
persistence in temps.

&&

.AVIATION...
Showers just east of KMLB-KTIX will lift northward thru 12z and
should stay east of KDAB across the Atlc early this morning.
Otherwise...development of stratus is expected across the interior
with MVFR to LVL IFR CIGs. Could see some isolated SHRA development
KISM-KMCO-KISM 21z-24z across the interior but chcs and coverage
expected to be too low to mention in terminals at this point. Areas
of stratus (IFR) and fog (MVFR to LCL IFR) expected aft 06z Thu.

&&

.MARINE...
Today/Tonight...Southerly winds around 15 knots near the coast
and up to 18 to 20 knots offshore will builds seas up to 5 to 7
feet offshore and 3-5 feet near shore. Will raise an Advisory for
central/nrn offshore legs where GFS keeps winds up near 20 knots
into Tonight. Will raise an SCEC near shore with winds up to 15-20
knots and seas 4 ft near the coast to 5-6 ft 20 miles offshore.

Thursday-Friday...S-SW winds ahead of a sagging cold front will
become NW/N 10-15kt behind the boundary as it sluggishly moves
toward the South Florida waters. Seas 3-5 ft. Scattered showers
along and ahead of the front.

Saturday-Sunday...N-NE winds 10-15kt will veer to E-SE over the
weekend. Seas remain generally 3-5 ft, except a little higher in the
gulf stream at the beginning of the period.

&&

.CLIMATE...
Near record high temperatures will be approached at Daytona Beach
and Orlando Intl this afternoon and at Melbourne and Vero Beach on
Thursday.

Record highs for Today...
Daytona Beach 85 in 1978
Orlando Intl  86 in 1982
Melbourne     88 in 1978
Vero Beach    87 in 1976

Record highs for Dec 1st...
Daytona Beach 86 in 1940
Orlando Intl  88 in 1934
Melbourne     86 in 1978
Vero Beach    86 in 2006

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  66  79  56 /  20  10  30  20
MCO  85  67  85  62 /  20  10  20  10
MLB  84  69  84  65 /  10  20  20  20
VRB  84  69  86  68 /  10  10  20  30
LEE  84  67  81  57 /  10  10  30  10
SFB  85  66  82  59 /  20  10  20  10
ORL  85  67  83  61 /  20  10  20  10
FPR  84  68  84  67 /  10  10  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 10 PM EST this evening for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm.

&&

SHORT TERM/AVIATION...MRV
LONG TERM...DWS
Hazardous weather outlook, Nov 29, 6:00 PM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
600 PM EST TUE NOV 29 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-301000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
600 PM EST TUE NOV 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
BREEZY SOUTH TO SOUTHEAST WINDS UP TO 15 TO 20 KNOTS WILL CONTINUE
TO PRODUCE POOR BOATING CONDITIONS OFFSHORE WITH SEAS UP TO 6
FEET. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING OFFSHORE
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
BOATING CONDITIONS OFFSHORE WILL REMAIN POOR WEDNESDAY AS A
MODERATE TO FRESH SOUTH BREEZE CONTINUES. INCREASING LOW LEVEL
MOISTURE WILL LEAD TO THE POTENTIAL FOR PATCHY FOG ACROSS THE
INTERIOR AS WELL AS VOLUSIA COUNTY BOTH WEDNESDAY AND THURSDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

WEITLICH

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.